My partner is not taking her quetiapine

T

Tinmantrev

New member
Joined
Aug 26, 2018
Messages
1
#1
My partner was diagnosed with bipolar (along with BPD) a few years ago and has loads of different tablets to take daily. Yesterday whilst having a tidy up,I stumbled across a carrier bag full of unopened Quetiapine pill dating back to at least march 2017. Now I don't know how to approach her about this,. Being curious I thought I'd try one to see what it does, this being a 300mg jobby was a stupid idea on my part as it made me feel incredibly dizzy and sleep for ages, 24hours on, I still feel dizzy and feels like I'm having a vertigo episode. I'm not too worried about me right now as it will wear off but how should I go about approaching my partner,she's very sensitive when challenged but I obviously need to say something.

All replys will be read although I may take a while to reply. Thank you.
 
Cazcat

Cazcat

Well-known member
Staff Member on Leave
Joined
Sep 12, 2013
Messages
2,425
#2
My first thought is that if she has not being taking it for over a year and remained well, does she still need it. This could be a route into the discussion with her, in terms of does she think discussion with her GP or psychiatrist about formally stopping it would be an idea instead of wasting money on prescriptions she isn't using.

If you and the Drs do think she needs it then I would start the discussion arround what it is that's made her decide to try without it. Some of the side effects can be very unpleasant and it's often a case of balancing up if the benefits out weigh them or not. Obviously ultimately it's her decision if she takes them or not although I know if my husband wasn't taking his medications and it was leading to him being unwell it would cause a huge strain on our relationship.
 
Mayflower7

Mayflower7

Well-known member
Moderator
Joined
Jan 4, 2013
Messages
9,056
Location
England
#3
Hi,
She might be taking them but perhaps ordering every two months and getting a stockpile of left over meds.
I had lots of my meds even through I was taking them.
Like Cazcat said, some have horrible side effects.
If she's still okay, an indication might be taking them maybe.
Hope she's okay.
Take care
 

Similar threads